Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My oral thrush won't go away
Feb 6, 2010

hello i am a 29 HIV+ male i've been on meds for 3 years (duovir and effavir) my CD4 levels are 421 and undetectable viral load (january 2009) 2 weeks ago i had an oral thrush. i tried treating it with fluconazol 300mg bi-weekly but it won't go away. should i be scared or is it normal to take much time to heal? and should i try something else as treatment? thanks for your help

Response from Dr. Young

Hello and thank you for your post about thrush.

My comments are as follows:

Are you sure that you have thrush? Has your doctor taken a sample of your tongue for analysis? (This isn't usually done, but in cases of uncertainty, would be reasonable). There are other conditions (often benign) that can mimic thrush- such as geographic tongue or hairy leukoplakia.

In our country, we would usually dose the fluconazole differently. We'd use a daily dose of 100 to 200 mg; usually for a week.

I hope this helps. Be sure to talk to your doctors about your persistent symptoms.

BY



Previous
atripla vis viraday
Next
not offered PEP at e.r. WHY?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement